Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 66, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jul 26, 2021, 2:47 PM CDT for Franklin County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 2:47 PM CDT (19:47 UTC)
- Expired
- Jul 26, 2021, 3:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Franklin County, TN
The radar
The Northeast Alabama radar (KHTX), 41 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1186 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291
WUUS54 KHUN 261947
SVRHUN
TNC051-262015-
/O.NEW.KHUN.SV.W.0066.210726T1947Z-210726T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Huntsville AL
247 PM CDT Mon Jul 26 2021
The National Weather Service in Huntsville Alabama has issued a
* Severe Thunderstorm Warning for...
Northeastern Franklin County in Middle Tennessee...
* Until 315 PM CDT.
* At 247 PM CDT, a severe thunderstorm was located near Decherd, or 8
miles northeast of Winchester, moving southeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Winchester, Decherd, Estill Springs, Cowan, Sewanee, Tims Ford
Lake, Woods Reservoir, Arnold AFB and Alto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3534 8603 3531 8600 3532 8598 3531 8595
3530 8595 3528 8591 3525 8589 3524 8589
3513 8601 3530 8621 3536 8614
TIME...MOT...LOC 1947Z 308DEG 9KT 3528 8602
HAIL...<.75IN
WIND...60MPH
$$
McCoy1 follow-up statement
706
WWUS54 KHUN 262006
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
306 PM CDT Mon Jul 26 2021
TNC051-262015-
/O.EXP.KHUN.SV.W.0066.000000T0000Z-210726T2015Z/
Franklin TN-
306 PM CDT Mon Jul 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
WILL EXPIRE AT 315 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3534 8603 3531 8600 3532 8598 3531 8595
3530 8595 3528 8591 3525 8589 3524 8589
3513 8601 3530 8621 3536 8614
TIME...MOT...LOC 2005Z 308DEG 9KT 3531 8606
$$
McCoyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 12:54 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 26, 12:54 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1254 PM CDT Mon Jul 26 2021 .UPDATE... For 18Z TAFS. && .NEAR TERM...(Rest of Today) Issued at 1053 AM CDT Mon Jul 26 2021 Patchy dense fog that sharply reduced visibilities over portions of NE Alabama (like Ft Payne and wind sheltered valleys) has dissipated with daytime heating and mixing. Temperatures were rising through the mid/upper 80s. This has reached convective temperatures, with CU/TCU formation in progress. A more notable CU field extending from east of Tupelo to Huntsville and Lynchburg has resulted in showers already forming over parts of NW and north central Alabama. Expect more showers and thunderstorms to form during the course of the late morning continuing into the afternoon. Morning soundings from OHX and BMX both have precip water amounts in the 2 inch range. Current slow cell movement per our new convection and convection on- going on the south side of Nashville, will bring chances of locally heavy rain and a potential of flash flooding mainly this afternoon. Have lowered high temperatures a degree or two given the formation of clouds and showers. Afternoon heat indexes will still rise into the 100-104 degree range in areas unaffected by showers. Otherwise, the overall forecast for the rest of the day appears to be on track. .SHORT TERM...(Tonight through Wednesday) Issued at 520 AM CDT Mon Jul 26 2021 Models indicate little change in the synoptic regime overnight, with low probabilities for showers and thunderstorms expected to persist for much of the night, given the number of outflow boundaries that will likely be in the region. We have indicated a low chance POP for the evening hours and reduced this to slight chance during the early morning hours on Tuesday, when patchy fog may also occur in a few locations. During the period from Tuesday-Wednesday, the subtropical high positioned across the central Rockies will begin to intensify and shift east-southeastward into the central Plains. A stronger northeasterly flow aloft will become established across the local area, as an amplifying ridge attached to the high begins to build southeastward, with the advection of drier air aloft and a general increase in subsidence warranting a rapid decrease in POPs on Tuesday night/Wednesday. However, before this occurs, we still anticipate scattered-numerous showers and thunderstorms on Tuesday afternoon. Although highs will be a few degrees cooler on Tuesday due to more cloud cover during the morning, temps will soar back into the l-m 90s on Wednesday, with a Heat Advisory possible for portions of the CWFA.as several disturbance will track southeastward in this flow regime and interact with a stalled frontal boundary. .LONG TERM...(Wednesday night through Sunday) Issued at 520 AM CDT Mon Jul 26 2021 Strong ridging aloft will remain the dominant feature of interest from Wednesday night-Thursday night, with the hottest day of the summer (thus far) expected on Thursday, when highs will reach the m-u 90s. Although some mixing of the boundary layer moisture will allow for slightly lower dewpoints (u60s-l70s), predicted heat index values are still several degrees above Heat Advisory criteria for most of the forecast area. The subtropical ridge will slowly begin to break down and shift southwestward beginning on Friday, as a longwave trough amplifies across eastern Canada. It appears as if a slightly more defined cold front will push southward into the region late Friday afternoon, with a few showers and thunderstorms possible. As the influence of the subtropical ridge diminishes this weekend, deep- layer northwest flow will strengthen across the TN Valley, which could result in a rather active period of convection, some of which could be strong-severe based on a favorable combination of shear and instability. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1254 PM CDT Mon Jul 26 2021 Strong daytime heating and a humid environment has resulted in the formation of CU/TCU/CB across the area. A primary area of convection extends from NE of KTUP, to NW of KMSL, near KGZS, drifting ESE around 5 mph. Thus, scattered to numerous showers and thunderstorms look likely this afternoon and early evening. A slow moving storm impacting a terminal could produce erratic gusty winds, as well as CIG/VSBY reductions, frequent lightning and torrential rainfall. Shower activity should wind down with a loss of heating this evening. Residual moisture, especially in/near locations that receive rainfall could be impacted by fog in the overnight. With guidance in general agreement, have followed suit and reduced VSBY at both sites into the MVFR, with TEMPO IFR. Conditions should improve after sunrise, with VFR weather expected by 14Z Tue morning. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...RSB SHORT TERM...70/DD LONG TERM...70/DD AVIATION...RSB For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jul 26, 6:40 AM CDT, 8 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 640 AM CDT Mon Jul 26 2021 ALZ001>010-016-TNZ076-096-097-271130- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 640 AM CDT Mon Jul 26 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Today and Tonight... Numerous thunderstorms are anticipated across the Tennessee Valley today, with the greatest coverage occurring during the afternoon and early evening hours. Although the coverage of thunderstorms will diminish overnight, a few storms could occur through sunrise. Wind gusts of 40 to 50 MPH and frequent cloud to ground lightning will be possible with the strongest cells. Due to slow storm motions and high rainfall rates, flash flooding will also be possible in localized areas. For locations in northwest and north central Alabama that do not experience a cooling shower or storm today, dangerously high heat index values in the 100-105 degree range are expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered to numerous thunderstorms are expected on Tuesday, with only isolated storms anticipated south of the Tennessee River on Wednesday. After a break in precipitation on Thursday, scattered thunderstorms will return to the region from Friday through Sunday. Dangerously high heat indices in the 100 to 105 degree range are expected for most locations in the Tennessee Valley on Wednesday, Thursday and Friday. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time. 70/DD
In the hours before
Special weather statement, Jul 26, 1:28 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Huntsville AL
128 PM CDT Mon Jul 26 2021
ALZ002-003-261900-
Franklin AL-Colbert AL-
128 PM CDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLBERT AND NORTHERN
FRANKLIN COUNTIES UNTIL 200 PM CDT...
At 127 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cherokee, or 9 miles northeast of Tishomingo State Park, moving
southeast at 5 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Cherokee, Malone, Mynot, Mt Hester, Margerum, Maud, Allsboro and
Barton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3462 8813 3472 8812 3479 8807 3473 8786
3454 8803 3461 8814
TIME...MOT...LOC 1827Z 300DEG 6KT 3468 8804
25Special weather statement, Jul 26, 2:14 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Huntsville AL
214 PM CDT Mon Jul 26 2021
ALZ009-010-261945-
DeKalb AL-Jackson AL-
214 PM CDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON AND
NORTHEASTERN DEKALB COUNTIES UNTIL 245 PM CDT...
At 213 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bridgeport, moving east at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Bridgeport, Fabius, Higdon and Long Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
&&
LAT...LON 3481 8578 3499 8577 3499 8561 3498 8560
3481 8557
TIME...MOT...LOC 1913Z 274DEG 5KT 3493 8568
McCoySpecial weather statement, Jul 26, 2:29 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Huntsville AL
229 PM CDT Mon Jul 26 2021
TNZ097-262000-
Franklin TN-
229 PM CDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRANKLIN COUNTY
UNTIL 300 PM CDT...
At 229 PM CDT, Doppler radar was tracking a strong thunderstorm near
Estill Springs, or 9 miles northeast of Winchester, moving east at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Decherd, Estill Springs, Sewanee, Alto, Woods Reservoir and Arnold
AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3534 8603 3531 8600 3532 8598 3528 8591
3520 8593 3529 8624 3534 8621 3533 8620
3536 8617 3535 8616 3536 8616
TIME...MOT...LOC 1929Z 286DEG 15KT 3532 8604
McCoySpecial weather statement, Jul 26, 2:37 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Huntsville AL 237 PM CDT Mon Jul 26 2021 ALZ008-009-262000- Marshall AL-Jackson AL- 237 PM CDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON AND NORTHERN MARSHALL COUNTIES UNTIL 300 PM CDT... At 236 PM CDT, Doppler radar was tracking a strong thunderstorm over Scottsboro, moving south at 10 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Scottsboro, Hollywood, Skyline, Section, Pleasant Groves, Dutton, Martintown, Lim Rock and Larkinsville. LAT...LON 3480 8622 3479 8589 3457 8588 3459 8622 TIME...MOT...LOC 1936Z 353DEG 7KT 3465 8607 McCoy
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:29 PM CDT | Special Weather Statement | HUN | Franklin | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.